MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE KD-655

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE KD-655
Model Number KD-655L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 07/19/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus reviewed the following literature titled "spray coagulation reduces the use of hemostatic forceps for intraoperative bleeding in gastric endoscopic submucosal dissection." literature summary this study retrospectively assessed the effectiveness of spray modes on intraoperative bleeding during gastric endoscopic submucosal dissection (esd).A total of 316 bleeding events (156 in the swift group and 160 in the spray group) were consecutively recorded.In the swift group, hemostasis was performed using the swift mode with a retracted tip of the needle-type knife, followed by the hemostatic forceps.In the spray group, bleeding was treated in a stepwise manner: the swift mode, the spray mode, and the hemostatic forceps.The procedure time in the swift group and the spray group were 45 (34¿62) min and 46 (32.5¿61) min, respectively.There was no significant difference in the total hemostatic time (swift group, 20 s.; spray group, 16 s.; p = 0.42).In the esd outcomes of the swift group and the spray group, the en bloc resection rate (100% vs.100%), the r0 resection rate (100% vs.97%), and the rate of curative re section (86% vs.87%) had no significant differences.Discussion spray coagulation may also play a favorable role in decreasing the postoperative bleeding risk, considering three patients of bleeding in the swift group, whereas none in the spray group, although there was no significant difference of the bleeding rate and the number of patients were too small to discuss this matter.Furthermore, more patients in the spray group underwent pec with the dual knife only, but there was no difference in the postoperative bleeding rate compared with the swift group.This suggests that hemostatic forceps is not always necessary for pec.The prevention ability of the spray coagulation for the delayed bleeding would be worth investigating in a future prospective study.Type of adverse events/number of patients delayed bleeding - 3 patients.
 
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.This report is related to the following linked patient identifiers: (b)(6).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and to provide additional information received through follow up (b5).The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse events cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The following additional information was received from the author: an olympus device did not cause or contribute to the adverse event described in the article.Also, it was confirmed that an olympus device malfunction did not occur.

Brand Name
SINGLE USE ELECTROSURGICAL KNIFE KD-655
Common Device Name
SINGLE USE ELECTROSURGICAL KNIFE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20272882
Report Number9614641-2024-01872
Device Sequence Number3531408
Product Code KNS
UDI-Device Identifier04953170405624
UDI-Public04953170405624
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171158
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-655L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2024
Supplement Date Received by Manufacturer10/04/2024
Initial Report FDA Received Date09/20/2024
Supplement Report FDA Received Date10/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FD-410LR/UNKNOWN LOT NO.; GIF-2TQ260M/UNKNOWN SERIAL NO.; VIO 3 BY ERBE
Outcome Attributed to Adverse Event Other;
Patient SexUnknown